Facebook Pixel
EmpowHER Guest

Question regarding EC's

By Anonymous November 30, 2010 - 9:45am
Rate This

My last period was on Oct. 29th, I was forced into having unprotected sex on Nov. 4th (day 4 of my period). I took 4 Logynon pills the next day and 4 more 12 hours later (Yuzpe regimen). On Nov. 9th and 10th (day 12 and 13) of my cycle I had cramps and heavy spotting (more when I urinated than on the pad itself).

I took a pregnancy test the day my period was due and it came out negative, was the bleeding withdrawal bleeding or my period? If it was a withdrawal bleed, why don't I have my period yet? I'm on day 33. I took 3 misoprostol pills to bring them on..no luck!

Add a Comment10 Comments

I am so sorry you were forced into having unprotected sex. Are you emotionally and physically OK? Have you been able to talk with anyone, and do you need support or information for what you went through? Are you still in contact with the perpetrator?

The bleeding you experienced just 5 days after taking emergency contraception was most likely breakthrough bleeding from taking the hormones. Nothing to worry about, and since a pregnancy test around November 29th (I assume) came out negative, you can trust in those results. Your regular menstrual period may be delayed for a week, even two, as the mega dose of hormones from the EC can cause your cycle to be a little "off".

Please let us know how else we can help you.

November 30, 2010 - 10:10am
EmpowHER Guest
Anonymous (reply to Alison Beaver)

The bleeding was actually 7 days after taking the Logynon pills, I'm not in contact with him. Don't have anyone to talk to either, plus the misoprostol did nothing to induce a period. That's upsetting as well. Thank you for your support, hope and pray I get a period soon.

November 30, 2010 - 11:21am
(reply to Anonymous)

Did your doctor prescribe you misoprostol to induce abortion? It is not given to induce a period, and unless you were 8 weeks pregnant or less, I am not sure you would bleed (if you were not pregnant) after taking this drug.

After taking this drug, it is imperative that you return for a follow-up with your doctor.

We are here to talk more, if you would like to talk about any of the physical or emotional stuff you are going through right now.

November 30, 2010 - 12:30pm
(reply to Alison Beaver)

If you took a pregnancy test yesterday, and the results are negative, you can know that these results are accurate.

Home pregnancy tests are 99% accurate at detecting any "pregnancy hormone" once you have missed your expected period. Since your last period was Oct 29th, and if you took the test within the past few days and it was negative, you are not pregnant.

Your period will most likely be "off" for the next cycle or two, with the medications you took. When is your next medical appointment?

November 30, 2010 - 12:32pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

Since I was panicking, a friend back home had sent me Arthrotec-50 and asked me to take them 'just to be sure'. EC's and any other medications used to induce menstruation are banned here. I haven't been to a doctor, and actually can't get to one without my family coming to know about it.

The only slight peace I have is that this incident occured on the last day of my period, where I normally ovulate around the 15th-17th. This time however, perhaps because of the BC's I didn't have much cervical mucous all month long. I do have off-white discharge as of now though. Yes, I tested on the 28th and it was negative. Is uterine lining also shed during a withdrawal bleed? I've read that the Yuzpe regimen may even inhibit ovulation, which may result in no menstruation at all.

Thank you for your support, I've just retreated deep into a shell. Praying very hard for a period. I appreciate all the time you take out to reply and the details you give me. Please say a prayer for me too.

November 30, 2010 - 12:53pm
(reply to Anonymous)

It does sound like you can have some peace, knowing that you are not pregnant (timing of sex, medications you took afterward plus a negative pregnancy test). I understand you want that last piece of "proof" from a menstrual period.

The Yuzpe is a type of emergency contraception, and they all work the same, just like other types of hormonal contraception (the pill, for instance). They work in one (or all) of these ways:
- prevent ovulation
- change uterine lining to make it less inhabitable for a fertilized egg
- change cervical mucus to make it more difficult for sperm to enter

Please know that you are also at risk for Sexually Transmitted Diseases (STDs) and Sexually Transmitted Infections (STIs). These can be easily treated with proper medical attention, and early detection. I am unsure what your age is, but am unclear why your family would be upset if you went to the doctor. Are you in a place where your medical information is confidential? Do you have annual physical exams, and if so, when is your next exam?

November 30, 2010 - 1:00pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

I am in a place where you might be asked for marriage papers for such procedures and consultation etc. I am 30 years old Alison. We don't have annual physical exams, not much of a concept here. You're spot-on about me wanting to see that last piece of 'proof' to be able to eat again or even sleep for that matter.

I have been researching about STD's etc. Don't think there's anything of that sort at all.

During the 'withdrawal bleeding' I saw pieces of tissue as well, I'm assuming that was bits of the uterine lining. The cramps felt like I had my period though..but there was spotting on the maxi pad and more heavier bleeding while urinating. I really can't thank you enough for 'trying' to put my mind at ease.. I say 'trying' because i'm still in a state of shock/panic right now, even though a month has lapsed.

I really hope after this ordeal is over, I too am able to help women deal with such instances.

November 30, 2010 - 1:18pm
(reply to Anonymous)

You already are helping women deal with similar circumstances, just by sharing your story right now.

You are welcome, even encouraged, to share your emotions as you go through this process, so that you can find some healing and peace. We are here to "talk" whenever you need, to help you find any information or resources.

Take care, and I wish you all of the best in recovering and healing.

November 30, 2010 - 2:13pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

After the incident, I began taking Vitamin C and pomegranate everyday as I had read it prevents implantation. At the end of the month I took 6000 mg of vitamin C and parsley/ginger tea to 'bring-on' a period... uptill now nothing has worked.

The perperator was someone from the CID department, blackmailed me and told me he'd 'cook-up' nasty stories to tell my family if I didn't give-in. I hope and pray no one ever goes through what I did, and hope anyone that reads this says a small prayer for me.

December 1, 2010 - 3:28am
(reply to Anonymous)

Are you able to, or interested, to talk with the police or authorities where you live, without endangering yourself?

December 2, 2010 - 11:00am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!